Nivolumab-Induced Periaortitis Demonstrated by FDG PET/CT

Clin Nucl Med. 2020 Nov;45(11):910-912. doi: 10.1097/RLU.0000000000003215.

Abstract

A 66-year-old man with a history of non-small cell lung cancer treated with nivolumab underwent contrast-enhanced CT and FDG PET/CT. No recurrence was demonstrated; however, soft-tissue thickening that showed delayed contrast enhancement and FDG uptake was detected around an abdominal aortic aneurysm. After discontinuation of nivolumab, the periaortic lesion disappeared within 2 months, indicating nivolumab-induced periaortitis. Immune checkpoint inhibitors such as nivolumab can cause vasculitis and periaortitis, a potentially fatal condition, as immune-related adverse events. The underlying aortic aneurysm may have contributed to genesis of periaortitis. FDG PET/CT can be useful for detecting periaortitis and excluding other forms of vasculitis.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Aortitis / chemically induced*
  • Aortitis / diagnostic imaging*
  • Carcinoma, Non-Small-Cell Lung / drug therapy
  • Fluorodeoxyglucose F18*
  • Humans
  • Lung Neoplasms / drug therapy
  • Male
  • Nivolumab / adverse effects*
  • Nivolumab / therapeutic use
  • Positron Emission Tomography Computed Tomography*

Substances

  • Fluorodeoxyglucose F18
  • Nivolumab